Alert archive / Ohio / Flash Flood Warnings in 2016

Flash Flood Warning 23, NWS Wilmington, OH

July 26, 2016Brown County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 26, 2016, 3:10 PM EDT for Brown County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2016, 3:10 PM EDT (19:10 UTC)
Expired
Jul 26, 2016, 5:45 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Brown County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:57 PM EDTFLOOD2 Ene Georgetown, OHWATER COVERING THE ROAD ON CAMP RUN ROAD.
Jul 26, 3:57 PM EDTFLOODN Russellville, OHWATER COVERING THE ROAD ON US-62 NEAR RUSSELLVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

183 
WGUS51 KILN 261910
FFWILN
OHC015-262145-
/O.NEW.KILN.FF.W.0023.160726T1910Z-160726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT TUE JUL 26 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BROWN COUNTY IN SOUTHWESTERN OHIO...

* UNTIL 545 PM EDT.

* AT 310 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
  ALREADY FALLEN SINCE 230 PM. HEAVY RAIN CONTINUES TO FALL WITH
  ANOTHER 2 INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL
  WILL CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GEORGETOWN...RIPLEY...ABERDEEN...AUGUSTA...DECATUR...
  RUSSELLVILLE...HAMERSVILLE...HIGGINSPORT...FEESBURG AND REDOAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3864 8371 3869 8378 3870 8379 3874 8385
      3875 8385 3876 8386 3877 8392 3879 8395
      3878 8400 3879 8402 3894 8401 3893 8369

$$

JDR
1 follow-up statement
167 
WGUS71 KILN 262036
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT TUE JUL 26 2016

OHC015-262043-
/O.CAN.KILN.FF.W.0023.000000T0000Z-160726T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWN OH-
436 PM EDT TUE JUL 26 2016

...THE FLASH FLOOD WARNING FOR SOUTHERN BROWN COUNTY IS CANCELLED...

PER COORDINATION WITH BROWN COUNTY COMMUNICATIONS OFFICE...HIGH
WATER OVER AREA ROADWAYS IS RECEDING...WITH NO ADDITIONAL
THUNDERSTORMS EXPECTED TO CREATE RENEWED FLOOD PROBLEMS. PLEASE
CONTINUE TO HEED ANY HIGH WATER SIGNS WHICH MAY STILL BE POSTED
UNTIL WATER HAS COMPLETELY RECEDED.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3864 8371 3869 8378 3870 8379 3874 8385
      3875 8385 3876 8386 3877 8392 3879 8395
      3878 8400 3879 8402 3894 8401 3893 8369

$$

JDR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:50 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 26, 1:50 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
150 PM EDT TUE JUL 26 2016

.SYNOPSIS...
A stalled frontal boundary will provide the focus for
thunderstorm development today through Wednesday. Thunderstorm
chances will persist Thursday and Friday when a wave of low
pressure is forecast to bring enhanced lift along the boundary.
High temperatures in the middle and upper 80s today and Wednesday
will fall slightly to the lower to middle 80s by Friday under
clouds, precipitation and modest cold advection.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Area of convection continues to fire across central Indiana north
of a stalled sfc boundary. Earlier model runs were suggesting that
the front would be farther south and therefore the convection
would affect nrn KY more than srn IN and srn OH. It now looks like
the front will stay in srn OH, so upped pops across SE IN and srn
OH and raised pops in Dayton area into the middle Scioto Valley,
while lowering pops a little for nrn KY.

Kept previous highs in the 80s. Lower 80s area expected in the
Whitewater Valley with temperatures becoming warmer in the Scioto
Valley and nrn KY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Frontal boundary will be gradually sagging southward through
Kentucky tonight through Wednesday. Thunderstorms may still
develop in the persistently moist and unstable airmass associated
with the front. Best chance for thunderstorms will be along and
south of the Ohio River, while northern locations may not see any
convective activity.

For Thursday, a wave of low pressure is forecast to develop to
the west in response to a mid level short wave entering the
Mississippi River Valley. This will result in increasing
thunderstorm chances by Thursday afternoon, especially in
southeast counties where forcing will coincide with peak
instability. A few strong thunderstorms may occur in an
environment featuring moderate instability and mid level flow.

Temperatures rising to the mid and upper 80s Wednesday may slip a
few degrees Thursday under clouds, precip and modest cold
advection.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As we head into the weekend and then into early next week, mid
level trough and moisture will gradually depart to our east.
allowing surface high pressure to build into from the north Sunday
into Monday, bringing a return to dry weather.

Temperatures will show a downward trend into the weekend due to more
clouds and the threat for rain. Highs in the upper 80s to near 90
Wednesday will lower into the lower/mid 80s by the weekend.
Nighttime lows will be mainly in the 60s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
TSRA have developed over CVG/LUK near a stalled frontal boundary.
Expect those 2 locations to be affected by the TSRA for the first
couple of hours of the period with MVFR/IFR vsbys. After that
TSRA will be scattered across srn OH and nrn KY, so transitioned to
a VCTS.

Up at KILN, a MVFR cigs on the nrn edge of the convection has
worked in. As the convection works ne, it could brush ILN. Only
went with VCTS for a few hours to cover the threat. DAY could get
nicked by a VFR shower, but expect CMH/LCK to remain dry.

Model trend is for the convection to weaken and dissipate with the
loss of daytime heating, so have the tafs dry overnight. With
lingering dewpoints in the 70s at the srn tafs, kept the mention
of some fog overnight.

Scattered convection should pop up again tomorrow, so have VCTS
in the CVG 30 hour taf.

OUTLOOK...Thunderstorms possible Thursday afternoon through
Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio/Sites
NEAR TERM...Sites
SHORT TERM...Coniglio
LONG TERM...BPP
AVIATION...Sites
Hazardous weather outlook, Jul 26, 11:28 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 AM EDT TUE JUL 26 2016

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-271530-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
1128 AM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-271530-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
1128 AM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL AFFECT THE REGION TODAY. SOME OF THE STORMS
MAY BECOME STRONG TO SEVERE WITH WINDS BEING THE MAIN THREAT.
ALSO, WITH THE HIGH MOISTURE CONTENT AND SLOW MOVEMENT OF THE
STORMS, HEAVY RAIN WILL BE POSSIBLE, WHICH MAY LEAD TO SOME LOCAL
FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 12:45 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1245 PM EDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     FLOOD            5 N VERSAILLES          39.13N 85.27W
07/26/2016                   RIPLEY             IN   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTED MINOR FLOODING OVER THE ROAD
            ALONG W. FAIRGROUNDS RD. EAST OF OSGOOD.

&&
Special weather statement, Jul 26, 2:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT TUE JUL 26 2016

OHZ078>080-261900-
HIGHLAND OH-CLERMONT OH-BROWN OH-
217 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT AND BROWN COUNTIES UNTIL 300 PM EDT...

AT 217 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER BETHEL...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...AMELIA...MOUNT ORAB...BETHEL...WILLIAMSBURG...
SARDINIA...FELICITY...RUSSELLVILLE...HAMERSVILLE...MOWRYSTOWN...
HIGGINSPORT...STATE ROUTE 32 AT US ROUTE 62...LAKE WAYNOKA...
STATE ROUTE 32 AT US ROUTE 68...REDOAK...NEW HOPE IN CLARK COUNTY...
EAST FORK STATE PARK...FINCASTLE...LOCUST RIDGE AND SALTAIR.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3884 8420 3903 8421 3909 8376 3901 8369
      3880 8372 3875 8377
TIME...MOT...LOC 1817Z 268DEG 20KT 3895 8411

HAINES
Local storm report, Jul 26, 2:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
243 PM EDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     BURLINGTON              39.02N 84.72W
07/26/2016                   BOONE              KY   LAW ENFORCEMENT

            2 TREES DOWN ALONG EAST BEND AND GREEN ROADS NEAR
            BURLINGTON.

&&

JDR
Special weather statement, Jul 26, 2:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT TUE JUL 26 2016

KYZ100-OHZ079-081-261945-
LEWIS KY-ADAMS OH-BROWN OH-
259 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEWIS...
SOUTHWESTERN ADAMS AND SOUTHEASTERN BROWN COUNTIES UNTIL 345 PM
EDT...

AT 259 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RIPLEY...
MOVING EAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
WEST UNION...MANCHESTER...RIPLEY...CONCORD...DECATUR...
RUSSELLVILLE...CHERRY FORK...BENTONVILLE...REDOAK...
BRADYSVILLE AND DUNKINSVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3871 8382 3872 8384 3876 8386 3887 8380
      3890 8346 3862 8350
TIME...MOT...LOC 1859Z 270DEG 13KT 3878 8380

HAINES
Special weather statement, Jul 26, 3:08 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT TUE JUL 26 2016

OHZ073-261945-
ROSS OH-
308 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY UNTIL
345 PM EDT...

AT 308 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHILLICOTHE. THIS STORM WAS NEARLY STATIONARY.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
LONDONDERRY...MASSIEVILLE...
SCIOTO TRAIL STATE PARK AND RICHMOND DALE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3917 8277 3917 8282 3921 8301 3930 8300
      3933 8275
TIME...MOT...LOC 1908Z 256DEG 4KT 3926 8295

FRANKS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:31 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jul 26, 2:17 PM EDTSpecial Weather StatementILNBrown43 min
Jul 26, 2:42 PM EDTAreal Flood AdvisoryILNClermont2 hr
Jul 26, 2:54 PM EDTAreal Flood AdvisoryILNBrown, Highland2 hr
Jul 26, 2:59 PM EDTSpecial Weather StatementILNAdams46 min
Jul 26, 3:08 PM EDTSpecial Weather StatementILNRoss37 min
Jul 26, 3:18 PM EDTAreal Flood AdvisoryILNPike, Ross117 min
Jul 26, 3:28 PM EDTSpecial Weather StatementILNAdams32 min
Jul 26, 3:40 PM EDTSpecial Weather StatementILNAdams35 min
Jul 26, 3:41 PM EDTAreal Flood AdvisoryILNAdams, Highland, Pike2 hr
Jul 26, 3:54 PM EDTSevere Thunderstorm WarningILNAdams, Scioto24 min
Jul 26, 4:03 PM EDTAreal Flood AdvisoryILNPike, Scioto117 min
Jul 26, 4:15 PM EDTSpecial Weather StatementILNScioto30 min
Jul 26, 4:18 PM EDTSpecial Weather StatementILNScioto27 min

Nearby

Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.